View RSS Feed

Jubilee

Not going well

Rate this Entry
So this experiment with Lupron started out promising. I was told the worse part of it would be the first 3 weeks or so as it was shutting my hormones down, and having that last "cleansing" cycle.

The first 3-4 weeks were cake. I was beginning to believe that I was going to get through this just fine.. and perhaps I was one of the few not to experience too many issues..

However the constantly being cold continued.. the severe fatigue has persisted... I ended up in the ER due to shortness of breath and clotting. I was told to go off the add back meds to see if they would help the breathing, and reduce the inflammation.

When I went off the add back.. I ended up getting that cycle.. I was literally bedridden for a week. I had two heating pads, one for front.. and one for back on high the entire time. Took the pain meds and anti-inflammatory that they gave me and the combo was not enough to even make me merely miserable. I called my doctor's office.. was told my doc is out on family leave, and everything had to go through her partner. I was told I simply needed to eat more bananas for potassium, they phoned in an rx for the severe headaches I started to have, and as far as the cramping was concerned.. just take 2 aleeve every 6 hours or so.

HELLO!! Did you not hear me?!? I am already taking prescription strength stuff and it isn't beginning to cut the pain. While they did schedule a doppler study to look for more clotting issues.. the office is simply too over scheduled to get me in right now. Despite my repeated calls..

So a week after my ER visit, my breathing still has not returned to normal. Because I get so out of breath.. even in just carrying on conversation.. I am more fatigued than ever. It is taking every fiber of my being to make it through a work day. Often I am actually leaving early to come home to rest.. My employer has been very kind working with me. Praying with me.. Its humbling and so sad at the same time.

In reading up on Lupron, I never took into consideration the mechanics behind how it works. The way it affects both the hypothalmus and pituitary. The two main glands that communicate with the rest of the body and the central nervous system. When I saw a recent news story about chronic fatigue and fibromyalgia most likely being the same disease with one focused on pain and the other fatigue.. and how both were linked to problems with the hypothalmus and pituitary.. all of a sudden it made more sense why so many women who took this drug have developed these conditions.

To be honest.. I have never felt as sick and as worn down as I do right now. I haven't slept well for weeks. The intense pain.. "shot gun" headaches, vision changes, all are getting to be a bit too much. Its obvious that I haven't been processing this drug as intended.. I just don't know what all will go wrong.

I want to be mad. I want to raise a fuss and protest the cruelty of taking a drug to prevent disability and having it disable you instead. I want to be able to fight it.. and carry on anyway.. but I just can't seem to stir up the level of energy necessary to do so..

That thought makes me want to cry. I have always been known as the fighter. The strong one. The girl who will get it done. Now I just feel weak. Not worthless.. but certainly worth less.

My employer and friends are encouraging me to go to a major hospital network like Mayo or Hopkins to be thoroughly evaluated to see what damage this drug has done, or to see if something else is at play. I am considering this.. but timing is so off with holidays, birthdays, school, etc. Then again.. I am not sure how much longer I can fight this.

Submit "Not going well" to Digg Submit "Not going well" to del.icio.us Submit "Not going well" to StumbleUpon Submit "Not going well" to Google

Categories
Uncategorized

Comments

  1. Fezz's Avatar
    This is terrible news.

    Please hang in there! The answers are out there!
  2. Jacqui's Avatar
    Have yo considered going to someplace like The Mayo Clinic or Cleveland Clinic?? They may know more about it.

    I'm praying :D
  3. Chris Ryser's Avatar

    That thought makes me want to cry. I have always been known as the fighter. The strong one. The girl who will get it done. Now I just feel weak. Not worthless.. but certainly worth less.

    My employer and friends are encouraging me to go to a major hospital network like Mayo or Hopkins to be thoroughly evaluated to see what damage this drug has done, or to see if something else is at play. I am considering this.. but timing is so off with holidays, birthdays, school, etc. Then again.. I am not sure how much longer I can fight this.

    Cassandra,
    I remember you about 10 years ago when you had problems in the lab
  4. Chris Ryser's Avatar
    Cassandra,
    I remember you about 10 years ago when you had problems in the lab originating from the coating materials and so forth. You beat that one with a lot of will power and did well for many years. I am surprised to hear that you have not accepted the idea of getting checked out in a real good place. For sure they should be able to help you back on your feet.

    After a double by-pass procedure a few weeks back, I have started to suffer from similar problems, no sleep and bad respiration, a real set back of my recuperation. However I am letting no stone unturned until I find out what is the source of my problem.

    Whishing you all the best,
    Chris Ryse
  5. Jubilee's Avatar
    I was reluctant for many reasons. The trip would cost money I do not have, and most likely will mean that we would not be able to visit my in laws the week of son's birthday and leading into Christmas as planned. Last year we missed due to my surgery.. and well you can see where I am heading with this :)

    However, with the continued urging of family, friends, and employer.. I have started the process to be seen at Hopkins. While it is about an hour or so farther than Mayo, our best friends live in the area allowing us to cut our expenses. They also can't rave enough about the quality of care received. It is a tedious process of forms, collating records, etc.. but hopefully it will pay off. In about 2 weeks after they have had time to review my complaint, medical history, and such.. they will get back to me about an appointment time and the name of the physician I will see. To be honest, I am not sure where to start with all this since while the reason I took this drug was for endometriosis, the symptoms that are currently most troubling are not gynecologic in nature. I actually asked them if we could use their comprehensive health evaluation since that covers a lot of basic testing for my problems with palpitations, shortness of breath, and the like. http://www.hopkinsmedicine.org/usa/p...aluations.html

    We will see.. my worst fear is that they will chalk it up to Lupron, tell me like my current doctor's office "suck it up, the drug will wear off in a few months" and be back here as I am right now.

    Thank you for the support and warm thoughts.. I really do appreciate them!
  6. Now I See's Avatar
    I'm sorry you are dealing with all of this..:(..I hope you find some answers soon!
  7. Johns's Avatar
    Listen to your boss and your friends. Go to the big guns and find out what's REALLY going on. Take care of it now, so you can enjoy MANY more holidays. The in-laws will understand.

    You're on our prayer list.

Trackbacks

Total Trackbacks 0
Trackback URL:
OptiBoard is proudly sponsored by:
Identity Optical, Younger Optics, Carl Zeiss Vision, Vision Systems, Inc. and Chemistrie Eyewear